question-icon

What causes numbness in face, left arm and leg?

default
Posted on Fri, 18 Jul 2014
Question: In November of 2013, I totally lost the feeling in my face, left arm and left leg. Para medics arrived, feeling came back. This process occured three times in a matter of 30-45 minutes. Have not had a repeat, but, continue to have overall weakness and feelings of an excited stomach, dizzy head, and tired eyes when working on the computer. Often feel the need to lie down. Have had 2 MRI, 1 EEg, 1 EKG and all tests including blood work is normal except for a high SED Rate. I do have Rhuematoid arthritis. Have been to 4 different neurologists all of which have pushed anxiety pills. Don't seem to be getting much better, though when all pills, I can functions pretty normally. Taking ativan and busprione now. Just not to where I would like to be after all of these tests and a myriad of drugs. Any suggestions?
doctor
Answered by Dr. Hardik Thakker (35 minutes later)
Brief Answer:
Transient ischemic attacks, aspirin, statin.

Detailed Answer:
Dear XXXXXX,

Greetings from health care magic!!! I am Dr Thakker and shall be answering your question.

I have read your clinical history. I feel you could have suffered from a condition called as TIA which is transient ischemic attack.

In this condition, blood supply to certain areas in the brain is temporarily reduced. This leads to a functional defect in that area of the body subserved by the brain. This can cause transient motor / sensory/ speech deficits. They usually reverse in 24 hours. An MRI angiogram would be helpful in this case.

I would recommend you to take aspirin and a statin like rosuvastatin to avoid future episodes of TIA.

I hope this helps you out. If you have any more questions, please do not hesitate to write back to me.

Yours sincerely,
Dr Thakker.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Hardik Thakker

Internal Medicine Specialist

Practicing since :2006

Answered : 161 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes numbness in face, left arm and leg?

Brief Answer: Transient ischemic attacks, aspirin, statin. Detailed Answer: Dear XXXXXX, Greetings from health care magic!!! I am Dr Thakker and shall be answering your question. I have read your clinical history. I feel you could have suffered from a condition called as TIA which is transient ischemic attack. In this condition, blood supply to certain areas in the brain is temporarily reduced. This leads to a functional defect in that area of the body subserved by the brain. This can cause transient motor / sensory/ speech deficits. They usually reverse in 24 hours. An MRI angiogram would be helpful in this case. I would recommend you to take aspirin and a statin like rosuvastatin to avoid future episodes of TIA. I hope this helps you out. If you have any more questions, please do not hesitate to write back to me. Yours sincerely, Dr Thakker.